Alert archive / Tennessee / High Wind Warnings in 2008

High Wind Warning 6, NWS Morristown, TN

February 16, 20085 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Feb 16, 2008, 9:10 PM EST for 5 counties in Tennessee. It took effect at Feb 17, 2008, 4:00 AM EST. It was in force for 19 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2008, 9:10 PM EST (02:10 UTC)
In effect from
Feb 17, 2008, 4:00 AM EST
Expired
Feb 17, 2008, 11:00 PM EST
In force
19 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 7:00 AM ESTNON-TSTM WND DMG3 Ne Camp Creek, TNSEVERAL TREES DOWN NEAR GREYSTONE...REPORTED BY DISPATCH.
Feb 17, 7:00 AM ESTNON-TSTM WND DMGCades Cove, TNNUMEROUS TREES DOWN IN THE MORNING...WHICH CLOSED THE CADES COVE LOOP ROAD FOR MOST OF THE DAY.
Feb 17, 7:00 AM ESTNON-TSTM WND DMGTellico Plains, TNSEVERAL TREES DOWN AROUND THE FOOTHILLS BETWEEN 6 AND 8 AM...REPORTED BY DISPATCH.
Feb 17, 8:00 AM ESTNON-TSTM WND DMG2 Sw Gatlinburg, TNSEVERAL TREES DOWN IN THE PARK HEADQUARTERS AREA..WHICH CLOSED ROADS FOR A FEW HOURS.
Feb 17, 8:00 AM ESTNON-TSTM WND DMG5 Se Maryville, TNSEVERAL TREES DOWN ACROSS THE FOOTHILLS PARKWAY... STARTING THIS MORNING BUT CONTINUING THROUGHOUT THE DAY.
Feb 17, 9:44 AM ESTNON-TSTM WND DMGCoker Creek, TNWIND GUSTS UP TO 58 MPH REPORTED AT RAWS OBSERVATION SITE.
Feb 17, 11:00 AM ESTNON-TSTM WND DMG3 W Gatlinburg, TNWIND GUSTS UP TO 90 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.
Feb 17, 2:00 PM ESTNON-TSTM WND DMGWildwood, TNTWO TREES DOWN IN THE WILDWOOD AREA...REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 170210
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EST SAT FEB 16 2008

...HIGH WINDS POSSIBLE IN THE FOOTHILLS LATE TONIGHT AND SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE ARKLATEX REGION...
COMBINED WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST...
WILL PRODUCE STRONG WINDS ACROSS THE MOUNTAINS LATE TONIGHT INTO
SUNDAY. IN ADDITION...MOUNTAIN WAVES WILL BE POSSIBLE BEGINNING
AROUND SUNRISE ON SUNDAY MORNING...WHICH COULD RESULT IN STRONGER
SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN
EXCESS OF 60 MPH.


TNZ041-043-072-074-087-171015-
/O.NEW.KMRX.HW.W.0006.080217T0900Z-080217T2100Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
910 PM EST SAT FEB 16 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. 

SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OVERNIGHT...
WITH SUSTAINED WINDS BETWEEN 35 AND 45 MPH BY SUNRISE...WITH
HIGHER GUSTS UP TO 60 MPH. IN ADDITION...STRONGER SOUTHEASTERLY
WINDS COULD DEVELOP IN THE FOOTHILLS AFTER SUNRISE ON SUNDAY
MORNING...WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ018-045-047-102-171015-
/O.NEW.KMRX.WI.Y.0010.080217T0900Z-080217T2100Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
910 PM EST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. 

SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OVERNIGHT...
WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH BY SUNRISE...WITH HIGHER
GUSTS UP TO 50 MPH. IN ADDITION...THESE STRONG SOUTHEASTERLY WINDS
COULD ALSO AFFECT THE FOOTHILLS AFTER SUNRISE ON SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40
TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE
CAUTION WHEN DRIVING.

$$

DMG
4 follow-up statements
000 
WWUS74 KMRX 170757
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EST SUN FEB 17 2008

...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI... COMBINED
WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL
PRODUCE STRONG WINDS ACROSS THE TENNESSEE VALLEY AND ESPECIALLY THE
EAST SIDE OF THE SOUTHERN APPALACHIANS TODAY.  IN ADDITION...MOUNTAIN
WAVES WILL BE POSSIBLE WHICH COULD RESULT IN STRONGER
SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN
EXCESS OF 60 MPH.

TNZ041-043-072-074-087-171600-
/O.EXT.KMRX.HW.W.0006.080217T0900Z-080218T0000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
257 AM EST SUN FEB 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS TODAY... WITH
SUSTAINED WINDS BETWEEN 35 AND 45 MPH... WITH HIGHER GUSTS UP TO 60
MPH. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>101-VAZ001-002-005-006-008-171600-
/O.NEW.KMRX.LW.Y.0005.080217T1700Z-080218T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
257 AM EST SUN FEB 17 2008 /157 AM CST SUN FEB 17 2008/

...LAKE WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY
TO 7 PM EST /6 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING. 

SOUTHERLY WINDS WILL STRENGTHEN TODAY WITH SUSTAINED WINDS BETWEEN
20 AND 30 MPH. GUSTS UP TO 40 MPH. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TNZ018-045-047-102-171600-
/O.EXT.KMRX.WI.Y.0010.080217T0900Z-080218T0000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
257 AM EST SUN FEB 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS TODAY... WITH
SUSTAINED WINDS BETWEEN 25 AND 35 MPH BY SUNRISE...WITH HIGHER
GUSTS UP TO 50 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 171511
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EST SUN FEB 17 2008

...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI...COMBINED WITH
A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL PRODUCE
STRONG WINDS ACROSS THE TENNESSEE VALLEY AND ESPECIALLY THE EAST
SIDE OF THE SOUTHERN APPALACHIANS TODAY. IN ADDITION... MOUNTAIN
WAVES WILL BE POSSIBLE WHICH COULD RESULT IN STRONGER SOUTHEASTERLY
WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60
MPH.

TNZ041-043-072-074-087-180000-
/O.CON.KMRX.HW.W.0006.000000T0000Z-080218T0000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1011 AM EST SUN FEB 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS
TODAY...WITH SUSTAINED WINDS BETWEEN 20 AND 40 MPH...WITH HIGHER
GUSTS UP TO 65 MPH POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ018-045-047-102-180000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-080218T0000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
1011 AM EST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS
TODAY...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER
GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>101-VAZ001-002-005-006-008-180000-
/O.CON.KMRX.LW.Y.0005.080217T1700Z-080218T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1011 AM EST SUN FEB 17 2008 /911 AM CST SUN FEB 17 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. 

SOUTHERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED AT TIMES
TODAY...WITH HIGHER GUSTS TO NEAR 40 MPH POSSIBLE. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES.
BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS.

$$
000 
WWUS74 KMRX 172006
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EST SUN FEB 17 2008

...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI...COMBINED
WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL
CONTINUE TO PRODUCE STRONG WINDS ACROSS THE TENNESSEE VALLEY AND
ESPECIALLY THE EAST SIDE OF THE SOUTHERN APPALACHIANS THIS
AFTERNOON AND EARLY EVENING. IN ADDITION... MOUNTAIN WAVES WILL BE
POSSIBLE WHICH COULD RESULT IN STRONGER SOUTHEASTERLY WINDS IN THE
FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH.

TNZ041-043-072-074-087-180000-
/O.CON.KMRX.HW.W.0006.000000T0000Z-080218T0000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
306 PM EST SUN FEB 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 20 AND 40 MPH...
WITH HIGHER GUSTS UP TO 65 MPH POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ018-045-047-102-180000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-080218T0000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
306 PM EST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH...
WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>101-VAZ001-002-005-006-008-180000-
/O.CON.KMRX.LW.Y.0005.000000T0000Z-080218T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
306 PM EST SUN FEB 17 2008 /206 PM CST SUN FEB 17 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. 

SOUTHERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED AT TIMES TODAY...
WITH HIGHER GUSTS TO NEAR 40 MPH POSSIBLE.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 172357
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
657 PM EST SUN FEB 17 2008

...WINDY CONDITIONS ACROSS THE MOUNTAINS THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL
CONTINUE TO PRODUCE STRONG GUSTY WINDS THIS EVENING ACROSS THE
SOUTHERN APPALACHIAN MOUNTAINS. THESE WINDS SHOULD GRADUALLY
DIMINISH LATER THIS EVENING AS A COLD FRONT MOVES THROUGH THE
AREA.


NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>101-VAZ001-002-005-006-008-180100-
/O.CAN.KMRX.LW.Y.0005.000000T0000Z-080218T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
657 PM EST SUN FEB 17 2008 /557 PM CST SUN FEB 17 2008/

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND SHOULD REMAIN
BELOW ADVISORY CRITERIA FOR THE REST OF THE NIGHT.

$$

TNZ041-043-072-074-087-180400-
/O.EXT.KMRX.HW.W.0006.000000T0000Z-080218T0400Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
657 PM EST SUN FEB 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS THIS
EVENING...WITH SUSTAINED WINDS BETWEEN 30 AND 40 MPH AND HIGHER
GUSTS IN EXCESS OF 60 MPH POSSIBLE...MAINLY ABOVE 2500 FEET. THESE
WINDS SHOULD GRADUALLY DIMINISH LATER THIS EVENING AS A COLD FRONT
MOVES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ018-045-047-102-180400-
/O.EXT.KMRX.WI.Y.0010.000000T0000Z-080218T0400Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
657 PM EST SUN FEB 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS THIS
EVENING...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND HIGHER
GUSTS UP TO 50 MPH POSSIBLE...MAINLY ABOVE 2500 FEET. THESE WINDS
SHOULD GRADUALLY DIMINISH LATER THIS EVENING AS A COLD FRONT MOVES
THROUGH THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DMG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 16, 8:50 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 16, 8:50 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EST SAT FEB 16 2008

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING
OVER THE ARKLATEX REGION...WITH A WARM FRONT EXTENDING EASTWARD FROM
THIS LOW TO NEAR DYERSBURG IN WEST TN...AND THEN SOUTHEAST TO NEAR
HUNTSVILLE IN NORTHERN AL. LOCAL RADARS REVEAL SOME LIGHT SHOWERS
OVER NORTHERN AL IN ASSOCIATION WITH THIS WARM FRONT...BUT A DRY
BOUNDARY LAYER OVER THE FORECAST AREA SHOULD MAKE IT DIFFICULT FOR
MUCH OF THIS RAIN TO REACH THE GROUND TONIGHT AS IT MOVES NORTHEAST.
THUS...DONT EXPECT MUCH RAIN OVERNIGHT...BUT WILL KEEP SLIGHT
CHANCE POPS IN THE FORECAST TO MESH WITH SURROUNDING OFFICES.

THE MAIN FORECAST CONCERN FOR TONIGHT INVOLVES THE POSSIBILITY OF
MOUNTAIN WAVES AND THEIR RESULTING HIGH WINDS IN THE FOOTHILLS FOR
TOMORROW MORNING. MODELS INDICATE THAT A SOUTH-SOUTHEASTERLY WIND
FLOW WILL DEVELOP IN THE BOUNDARY LAYER OVERNIGHT...WITH A BOUNDARY-
LAYER INVERSION EXTENDING ABOVE THE MOUNTAIN RIDGES. ALTHOUGH THE
MODELS ARE NOT IN EXACT AGREEMENT WITH HOW PERPENDICULAR THE WIND
FLOW WILL BE TO THE APPALACHIAN MOUNTAIN RANGE...IT APPEARS THAT A
STRONG 850 MB JET IN EXCESS OF 70 KT IS PROGGED BY BOTH THE GFS AND
NAM MODELS TO MOVE ACROSS MIDDLE TN INTO THE OHIO RIVER VALLEY
DURING THE MORNING HOURS AFTER SUNRISE. ALSO...NAM12 MODEL CROSS-
SECTIONS ORIENTED ACROSS THE MOUNTAINS REVEAL STRONG DOWNWARD
VERTICAL VELOCITIES OVER THE FOOTHILLS BEGINNING AROUND SUNRISE AND
CONTINUING FOR MOST OF THE DAY. THUS...THINK THAT CONDITIONS APPEAR
TO BE CONDUCIVE FOR MOUNTAIN WAVE DEVELOPMENT IN THE FOOTHILLS FOR
TOMORROW MORNING AFTER SUNRISE...RESULTING IN THE POTENTIAL FOR
EXTREMELY HIGH WINDS IN THE FOOTHILLS. WITH THIS IN MIND...WILL PLAN
TO ISSUE A HIGH WIND WARNING FOR THE SMOKY MOUNTAIN ZONES AND A WIND
ADVISORY FOR THE REST OF THE MOUNTAIN ZONES...AND WILL MENTION THE
POSSIBILITY OF THE STRONGEST WINDS AFFECTING THE FOOTHILLS TOMORROW
MORNING (DUE TO MOUNTAIN WAVES).

AS FOR TEMPS...SOME DOWNSLOPE WARMING MAY BE POSSIBLE IN THE CENTRAL
AND NORTHERN VALLEYS LATER TONIGHT AS WINDS BECOME SOUTHEASTERLY
AFTER MIDNIGHT. HOWEVER...THINK THAT MOST OF THIS FOEHN WARMING WILL
TAKE PLACE AFTER SUNRISE TOMORROW AS SOUTHEASTERLY WINDS STRENGTHEN
IN THE VALLEYS. WILL PLAN TO RAISE MINS A LITTLE FOR TONIGHT IN THE
CENTRAL AND NORTHERN VALLEYS DUE TO THE POSSIBILITY OF THIS
DOWNSLOPE WARMING.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    50  64  42  51  29 /  20  90  50  20  10
KNOXVILLE AIRPORT, TN      51  68  43  48  27 /  20  90  60  20  20
OAK RIDGE, TN              48  63  41  49  27 /  20  90  60  20  20
TRI CITIES AIRPORT, TN     44  64  39  49  24 /  20  90  80  30  20
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 4 AM TO 4 PM EST SUNDAY FOR THE FOLLOWING
     ZONES: EAST POLK...JOHNSON...SOUTHEAST CARTER...UNICOI.

     HIGH WIND WARNING FROM 4 AM TO 4 PM EST SUNDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST
     MONROE.

VA...NONE.
&&

DMG
Hazardous weather outlook, Feb 16, 5:30 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST SAT FEB 16 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST SAT FEB 16 2008 /430 AM CST SAT FEB 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT MOVING THROUGH THE SOUTHERN APPALACHIAN REGION ON
SUNDAY WILL GENERATE STRONG...GUSTY WINDS OVER THE AREA...ESPECIALLY
ACROSS HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:10 PM ESTWind AdvisoryMRXCarter, Johnson, Polk, Unicoi26 hr
Feb 17, 2:57 AM ESTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more16 hr

Nearby

High Wind Warnings in Tennessee, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.